MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MEDTRONIC MED REL MEDTRONIC PUERTO RICO ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 37601
Medical Device Problem Code Low impedance (2285)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received by a manufacture representative (rep) regarding an implantable neurostimulator (ins) for parkinson¿s dual, movement disorders.It was reported that the patient was getting low impedances.It was believed that a factor leading to this was a titanium clip used for lead placement anchoring with bone cement.Impedance tests were performed and the issue was not resolved at the time of the report, but the patient was receiving therapy on the other contacts.The patient was having normal battery replacement and low impedances of 85 ohms on contact 9 were discovered in pre-op.It was not being used for therapy and remained low (95 ohms) after the replacement of the new ipg.There were no further complications reported.
 
Additional Manufacturer Narrative
The main component of the system and other applicable components are: product id 3389s-40, lot# va0dyx5, implanted: (b)(6) 2014, ubd: 04-sep-2016, udi#:(b)(4), product type: lead.Initial reporter corrected to the hcp.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from an hcp of a clinical study indicated that no interventions had been taken.The etiology was stated to be related to the device or therapy and not related to the implant procedure.
 
Additional Manufacturer Narrative
Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from an hcp of a clinical study indicated the ins was explanted and not replaced on (b)(6) 2019.It is unclear which device this is referring to and if this was conflicting information.Follow up for clarification was initiated.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from an hcp of a clinical study indicated the cause of the issue was not determined.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from an hcp of a clinical study updated their initial report confirming the ins was replaced on 08 february 2019.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from an hcp of a clinical study indicated the outcome was unresolved with no further actions planned.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8331001
Report Number6000153-2019-00002
Device Sequence Number64736
Product Code MHY
UDI-Device Identifier00613994981363
UDI-Public00613994981363
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2015
Device Model Number37601
Device Catalogue Number37601
Device Lot NumberVA0DYX5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer02/11/2019
02/23/2019
03/06/2019
06/19/2019
07/18/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date02/14/2019
03/04/2019
03/12/2019
06/19/2019
07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Patient Age80 YR
Patient Weight75